Alert archive / Kansas / River Flood Warnings in 2007

River Flood Warning 24, NWS Topeka, KS

October 14, 2007Nemaha County, Kansas

NWS Topeka, KS issued this river flood warning at Oct 14, 2007, 9:17 PM CDT for Nemaha County, Kansas. It took effect at Oct 15, 2007, 12:29 AM CDT. It was in force for 26 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2007, 9:17 PM CDT (02:17 UTC)
In effect from
Oct 15, 2007, 12:29 AM CDT
Expired
Oct 16, 2007, 2:11 AM CDT
In force
26 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

County Nemaha County, KS

The radar

The Topeka radar (KTWX), 90 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Turkey Creek (KS) near Seneca (SNCK1). The gauge peaked at 23.26 ft at Oct 15, 2007, 1:00 PM CDT.

actionminormoderate10152010/1510/1610/17
Action stage
16 ft
Minor stage
21 ft
Moderate stage
23.5 ft
Major stage
40 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06814000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS43 KTOP 150217
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
917 PM CDT SUN OCT 14 2007

...THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING STREAMS IN KANSAS... 

  TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC131-151017-
/O.NEW.KTOP.FL.W.0024.071015T0529Z-071016T0152Z/
/SNCK1.1.ER.071015T0529Z.071015T1200Z.071015T1352Z.NO/
917 PM CDT SUN OCT 14 2007

THE NATIONAL WEATHER SERVICE IN TOPEKA, KS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TURKEY CREEK NEAR SENECA 8NW.
* FROM LATE TONIGHT TO MONDAY EVENING...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:45 PM SUNDAY THE STAGE WAS 12.9 FEET. 
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...RISE ABOVE FLOOD STAGE BY EARLY MONDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 22.5 FEET BY MONDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE BY MID MONDAY MORNING.
* IMPACT...AT 21.0 FEET...MINOR FLOOD OCCURRS ALONG THE TURKEY CREEK.

$$
7 follow-up statements
000 
WGUS83 KTOP 150811
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
311 AM CDT MON OCT 15 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS..
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY 
  TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-151611-
/O.CON.KTOP.FL.W.0022.000000T0000Z-071017T0045Z/
/BLRK1.1.ER.071015T0145Z.071015T1200Z.071016T1245Z.NO/
311 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 9:00 PM SUNDAY THE STAGE WAS 26.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 26 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.0 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT 26 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$

KSC117-151611-
/O.CON.KTOP.FL.W.0021.000000T0000Z-071016T2013Z/
/FKFK1.1.ER.071013T2222Z.071016T0000Z.071016T0813Z.NO/
311 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 AM MONDAY THE STAGE WAS 23.7 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.3 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TUESDAY MORNING.
* IMPACT...AT 26 FEET...THE WEST BANK OF THE RIVER FLOODS.

$$

KSC131-151610-
/O.CON.KTOP.FL.W.0024.000000T0000Z-071016T0152Z/
/SNCK1.1.ER.071015T0536Z.071015T1200Z.071015T1352Z.NO/
311 AM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY CREEK NEAR SENECA 8NW.
* UNTIL THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:45 AM MONDAY THE STAGE WAS 21.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 22.5 FEET BY THIS
  MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THIS MORNING.
* IMPACT...AT 23.5 FEET...FLOOD WATERS OVERSPREAD CULTIVATED FEILDS 
  FROM NEAR ST. BENEDICT TO THE NEBRASKA STATE LINE.

$$
000 
WGUS83 KTOP 151525
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1025 AM CDT MON OCT 15 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC131-152325-
/O.EXT.KTOP.FL.W.0024.000000T0000Z-071016T0624Z/
/SNCK1.1.ER.071015T0536Z.071015T1430Z.071015T1824Z.NO/
1025 AM CDT MON OCT 15 2007

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...THE FLOOD WARNING 
CONTINUES FOR
  THE TURKEY CREEK NEAR SENECA 8NW.
* UNTIL LATE TONIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 AM MONDAY THE STAGE WAS 22.6 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE CREEK IS CRESTING...AND IS FORECAST TO FALL BELOW 
  FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 23.5 FEET...FLOOD WATERS OVERSPREAD CULTIVATED FEILDS 
  FROM NEAR ST. BENEDICT TO THE NEBRASKA STATE LINE.

$$
000 
WGUS43 KTOP 151934
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
234 PM CDT MON OCT 15 2007

...OBSERVED FLOODING CHANGED FROM MINOR TO MINOR SEVERITY FOR THE 
FOLLOWING STREAMS IN KANSAS...
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING STREAMS IN KANSAS...
  TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY

SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC131-160334-
/O.EXT.KTOP.FL.W.0024.000000T0000Z-071016T1828Z/
/SNCK1.2.ER.071015T0536Z.071016T0000Z.071016T0628Z.NR/
234 PM CDT MON OCT 15 2007

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE TURKEY CREEK NEAR SENECA 8NW.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  1:45 PM MONDAY THE STAGE WAS 23.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY 
  MORNING.
* IMPACT...AT 23.5 FEET...FLOOD WATERS OVERSPREAD CULTIVATED FIELDS 
  FROM NEAR ST. BENEDICT TO THE NEBRASKA STATE LINE.

$$
000 
WGUS83 KTOP 152004
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
304 PM CDT MON OCT 15 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS..
  BIG BLUE RIVER NEAR BLUE RAPIDS AFFECTING MARSHALL COUNTY 
  BLACK VERMILLION RIVER AT FRANKFORT AFFECTING MARSHALL COUNTY 
  TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC117-160404-
/O.CON.KTOP.FL.W.0021.000000T0000Z-071017T0148Z/
/FKFK1.2.ER.071013T2222Z.071015T1900Z.071016T1348Z.NO/
304 PM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE BLACK VERMILLION RIVER AT FRANKFORT.
* UNTIL TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:31 PM MONDAY THE STAGE WAS 28.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 19.0 FEET.
* FORECAST...THE RIVER IS CRESTING AND IS FORECAST TO FALL TO BELOW
  FLOOD STAGE BY TUESDAY MORNING.
* IMPACT...AT 27.5 FEET...AREA IN THE VICINITY OF 19TH TERRACE AND 
  VISTA ROADS FLOODS.

$$

KSC131-160403-
/O.CON.KTOP.FL.W.0024.000000T0000Z-071016T1828Z/
/SNCK1.2.ER.071015T0536Z.071016T0000Z.071016T0628Z.NR/
304 PM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY CREEK NEAR SENECA 8NW.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  2:45 PM MONDAY THE STAGE WAS 23.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.5 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY TUESDAY 
  MORNING.
* IMPACT...AT 23.5 FEET...FLOOD WATERS OVERSPREAD CULTIVATED FIELDS 
  FROM NEAR ST. BENEDICT TO THE NEBRASKA STATE LINE.

$$

KSC117-160403-
/O.CON.KTOP.FL.W.0022.000000T0000Z-071017T0723Z/
/BLRK1.1.ER.071015T0145Z.071015T1700Z.071016T1923Z.NO/
304 PM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE BIG BLUE RIVER NEAR BLUE RAPIDS.
* UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 12:00 PM MONDAY THE STAGE WAS 31.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 26.0 FEET.
* FORECAST...THE RIVER IS CRESTING AND IS FORECAST TO FALL TO BELOW
  FLOOD STAGE BY TUESDAY EARLY AFTERNOON.
* IMPACT...AT 26.0 FEET...MINOR LOWLAND FLOODING OCCURS FROM 
  MARYSVILLE TO TUTTLE CREEK LAKE.

$$
000 
WGUS83 KTOP 152048
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
348 PM CDT MON OCT 15 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC131-160448-
/O.EXT.KTOP.FL.W.0024.000000T0000Z-071016T1407Z/
/SNCK1.1.ER.071015T0536Z.071015T1815Z.071016T0207Z.NR/
348 PM CDT MON OCT 15 2007

THE FLOOD WARNING CONTINUES FOR
  THE TURKEY CREEK NEAR SENECA 8NW.
* UNTIL TUESDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:45 PM MONDAY THE STAGE WAS 23.2 FEET AND THE RIVER WAS
  NEAR ITS CREST. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE
  BY TONIGHT.
* IMPACT...AT 23.5 FEET...FLOOD WATERS OVERSPREAD CULTIVATED FIELDS 
  FROM NEAR ST. BENEDICT TO THE NEBRASKA STATE LINE.

$$
000 
WGUS83 KTOP 160319
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1019 PM CDT MON OCT 15 2007

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING STREAMS IN KANSAS...
 
  TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY 
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC131-161119-
/O.EXT.KTOP.FL.W.0024.000000T0000Z-071016T1846Z/
/SNCK1.1.ER.071015T0536Z.071015T1815Z.071016T0646Z.NR/
1019 PM CDT MON OCT 15 2007

...FLOOD WARNING EXTENDED UNTIL TUESDAY AFTERNOON...THE FLOOD WARNING
CONTINUES FOR
  THE TURKEY CREEK NEAR SENECA 8NW.
* UNTIL TUESDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT  9:45 PM MONDAY THE STAGE WAS 22.2 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  EARLY TUESDAY MORNING.
* IMPACT...AT 21.0 FEET...MINOR FLOOD OCCURRS ALONG THE TURKEY CREEK.

$$
000 
WGUS83 KTOP 160711
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
211 AM CDT TUE OCT 16 2007

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAMS IN 
KANSAS...
 
  TURKEY CREEK NEAR SENECA 8NW AFFECTING NEMAHA COUNTY
 
SAFETY MESSAGE...DO NOT DRIVE INTO FLOODED AREAS.  SHALLOW FLOWING 
WATER CAN WASH A CAR FROM THE ROADWAY.  ALSO...THE ROADBED MAY BE 
WASHED OUT UNDER THE WATER.  

STAY TUNED TO LATER DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO 
AND LOCAL MEDIA.  

KSC131-160741-
/O.CAN.KTOP.FL.W.0024.000000T0000Z-071016T1846Z/
/SNCK1.1.ER.071015T0536Z.071015T1815Z.071016T0433Z.NR/
211 AM CDT TUE OCT 16 2007

THE FLOOD WARNING IS CANCELLED FOR
  THE TURKEY CREEK NEAR SENECA 8NW.
* AT  1:45 AM TUESDAY THE STAGE WAS 16.2 FEET. 
* FELL BELOW FLOOD STAGE AT 11:33 PM MONDAY.
* FLOOD STAGE IS 21.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.2 FEET BY WEDNESDAY
  MORNING.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Oct 14, 4:15 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Oct 14, 4:15 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
415 PM CDT SUN OCT 14 2007

.DISCUSSION...

PRIMARY CONCERNS TONIGHT WILL BE POTENTIAL FOR SEVERE WEATHER AND
FLOODING. HAVE EXTENDED THE TIME OF THE EXISTING FLASH FLOOD WATCH
THROUGH 12Z MONDAY AND ALSO HAVE ADDED JACKSON AND JEFFERSON
COUNTIES. HPC DAY 1 EXCESSIVE RAINFALL GRAPHIC HAS NORTHEAST KS AT
RISK FOR EXCEEDING FFG. FFG VALUES ARE DECREASING...ESPECIALLY IN
THE NORTHERNMOST COUNTIES WHERE RAINFALL CONTINUES ATTM. FFG VALUES
BELOW ONE INCH FOR SEVERAL LOCATIONS. PRECIPITABLE WATER VALUES ARE
FORECAST TO BE AROUND 1.5 INCHES OVERNIGHT AND LOW LEVEL MOISTURE
CONTINUES TO STREAM NORTHWARD IN ADVANCE OF THE UPPER LEVEL TROF. AS
FAR AS THE SEVERE THREAT...SOME CONCERN EARLIER TODAY THAT WESTERN
CWA COULD SEE LARGE HAIL AND DAMAGING WINDS AND THAT LOW LEVEL WIND
SHEAR WOULD ALLOW FOR ROTATING UPDRAFTS ESPECIALLY ALONG THE FRONT.
CURRENTLY...RADAR IS SHOWING SQUALL LINE DEVELOPING THRU PORTIONS OF
SOUTHEAST NE THRU CENTRAL KS AND INTO NW OKLAHOMA. HAVE HAD SOME
HAIL WITH THE CELLS ON THE SOUTHERN END OF THE LINE. BELIEVE THAT
EXTENSIVE CLOUD COVER AND ACTIVITY FARTHER SOUTH MAY LIMIT THE
SEVERE THREAT IN OUR CWA.

FRONT SHOULD MOVE SLOWLY ACROSS THE CWA OVERNIGHT WITH NAM PROBABLY
TOO FAST TO MOVE PRECIPITATION OUT OF THE CWA. HAVE KEPT SCATTERED
POPS ACROSS MOST OF THE CWA THRU MONDAY. UPPER LOW REMAINS IN
SOUTHERN NEBRASKA WITH LINGERING LOW LEVEL MOISTURE IN EASTERN KS
AND COOLER AIRMASS IN PLACE. ANY SUNSHINE COULD ALLOW SOME SHOWERS
TO DEVELOP ESPECIALLY IN THE NORTHERN AND EASTERN CWA. MUCH COOLER
FALL DAY ON TAP MONDAY WITH HIGHS IN THE UPPER 50S TO MID 60S.
STARK

ANY WRAPAROUND SHOWERS ON THE SOUTH SIDE OF DEPARTING UPPER LOW
SHOULD BE RESTRICTED TO THE NORTHERN CWA MONDAY NIGHT WITH DRIER AIR
AND STRONGER SUBSIDENCE SOUTHWARD. WILL THEREFORE LIMIT A SLIGHT CHC
SHOWERS POP TO THE NORTHERN CWA. WITH DRIER AND COOLER AIR
OVERSPREADING THE CWA HAVE LOWERED TEMPERATURES THROUGH THE MIDDLE
40S.

AS THE UPPER LOW LIFTS OUT MORE TO THE NORTH ON TUESDAY...THE DRY
AIR BECOMES EVEN MORE ESTABLISHED OVER THE CWA...SO WILL KEEP A DRY
FCST GOING. WITH DECREASING CLOUDS AND A RETURN TO SOUTHERLY WINDS
IN THE AFTERNOON...SHOULD STILL SEE TEMPERATURES RECOVER BACK INTO
THE MID/UPPER 60S DESPITE A COOL START TO THE DAY AND FAIRLY LIGHT
WINDS.

NEXT SHORTWAVE TO AFFECT THE CWA...NOW SEEN OFF THE WEST
COAST...WILL MOVE INTO THE SOUTHERN ROCKIES. MOISTURE PUSHED SOUTH
FROM EARLY WEEK STORM WILL BEGIN TO ADVECT NORTHWARD TUESDAY NIGHT
AND ESPECIALLY WEDNESDAY MORNING AS LLVL JET INCREASES WITH APPROACH
OF UPPER WAVE. HAVE INCREASED COVERAGE OF SLIGHT CHC POP
FOR THUNDERSTORMS TUESDAY NIGHT MAINLY AFTER MIDNIGHT...THEN
INCREASES POPS AND QPF ON WEDNESDAY AS UPPER WAVE MOVES OUT INTO THE
CENTRAL PLAINS WITH CONTINUED MOISTURE/WARM ADVECTION. DECREASED
POPS INTO THURSDAY IN THE WAKE OF THIS SHORTWAVE...BUT KEPT LOW POPS
FOR SHOWERS INTO FRIDAY AS A SECOND WAVE QUICKLY ADVANCES INTO THE
CENTRAL PLAINS.

AFTER THE PASSAGE OF THE SHORTWAVE ON FRIDAY...OVERALL ZONAL FLOW
SETS UP ACROSS THE AREA INTO SUNDAY. WILL KEEP FCST DRY WITH MOSTLY
CLEAR SKIES AND NEAR SEASONAL TEMPERATURES.

AVIATION...

SEVERAL CONCERNS FOR 18Z TAF PERIOD. FIRST...TSRA JUST WEST OF MHK
SHOULD BEGIN TO AFFECT TAF SITE AFTER 20Z...AS DRYLINE/COLD FRONT
SHIFT EASTWARD. TSRA TO BEGIN TO AFFECT TOP/FOE AFTER 00Z. UNTIL
THAT POINT...WINDS EXPECTED TO BECOME A BIT MORE GUSTY AT TOP/FOE
WITH A BIT OF SUN AND MIXING DURING THE AFTERNOON. MORE ROBUST
BKN035 AT MHK SHOULD LIMIT GUST POTENTIAL. WIND SHIFT FROM SE TO W
EXPECTED AFTER 05Z AT MHK...AND 09Z AT TOP/FOE. AFTER THAT...MAIN
CONCERN SHIFTS TO POST-FRONTAL MVFR CIGS/VIS. ATTM...PROLIFIC
STRATUS SHIELD EXPECTED OVER NE KS THROUGH 18Z. CIGS MAY DROP TO IFR
BETWEEN 12 AND 15Z AT TOP/FOE...BUT WILL LEAVE THE DECISION TO BRING
IN IFR CIGS TO LATER SHIFTS CLOSER TO POTENTIAL ONSET.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 7 AM CDT MONDAY NORTH OF A HERINGTON TO
SILVER LAKE TO LAWRENCE LINE.

&&
Hazardous weather outlook, Oct 14, 3:12 PM CDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
312 PM CDT SUN OCT 14 2007

KSZ008>012-020>024-026-034>040-054>056-058-059-152015-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
312 PM CDT SUN OCT 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ACROSS THE NORTHCENTRAL AND PORTIONS OF
THE NORTHEAST WILL BECOME MORE NUMEROUS ACROSS THE AREA INTO THE
EVENING AND OVERNIGHT HOURS. A FEW STORMS TO THE WEST OF HIGHWAY
75 WILL BE CAPABLE OF PRODUCING LARGE HAIL OVER AN INCH IN
DIAMETER AS WELL AS DAMAGING STRAIGHT LINE WINDS.

ADDITIONALLY THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN. STORMS THAT TRAIN OVER ONE LOCATION OR MOVE OVER AREAS THAT
HAVE RECENTLY RECEIVED HEAVY RAIN...COULD CAUSE A FLASH FLOODING
HAZARD TONIGHT. A FLASH FLOOD WATCH WILL BE IN EFFECT THROUGH THE
NIGHT FOR AREAS NORTH OF A HERINGTON...SILVER LAKE TO LAWRENCE LINE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH THURSDAY
NIGHT ACROSS NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED ACROSS NORTH CENTRAL KANSAS THIS
AFTERNOON AND ACROSS PORTIONS OF NORTHEAST AND EAST CENTRAL KANSAS
THIS EVENING.

In the hours before

Special weather statement, Oct 14, 3:38 PM CDT, 5 hours 39 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
338 PM CDT SUN OCT 14 2007

KSZ008-009-020-021-142120-
CLAY-CLOUD-REPUBLIC-WASHINGTON-
338 PM CDT SUN OCT 14 2007

THROUGH 420 PM CDT...A LINE OF THUNDERSTORMS WILL MOVE NORTHEAST AT
40 MPH ACROSS PORTIONS OF SOUTHEAST REPUBLIC...WESTERN
WASHINGTON...CLOUD AND NORTHERN CLAY COUNTIES. NATIONAL WEATHER
SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING
PENNY SIZE HAIL...HEAVY RAIN...FREQUENT LIGHTNING...AND WIND GUSTS
NEAR 45 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED INCLUDE
CLYDE...VINING...CLIFTON...AGENDA...PALMER...LINN...HADDAM...
WASHINGTON...MORROWVILLE AND HOLLENBURG.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORM MAY
STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN
CASE A WARNING IS ISSUED.
Special weather statement, Oct 14, 4:24 PM CDT, 4 hours 53 minutes before
SIGNIFICANT WEATHER ALERT
NATIONAL WEATHER SERVICE TOPEKA KS
424 PM CDT SUN OCT 14 2007

KSZ020-021-034-142200-
CLAY-CLOUD-OTTAWA-
424 PM CDT SUN OCT 14 2007

THROUGH 500 PM CDT...THUNDERSTORMS WILL MOVE NORTHEAST AT 45 MPH
ACROSS PORTIONS OF EASTERN CLOUD...CLAY AND NORTHERN OTTAWA
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...BRIEF HEAVY RAINFALL
AND WIND GUSTS NEAR 45 MPH. SOME COMMUNITIES THAT COULD BE AFFECTED
INCLUDE OAK HILL...NILTONVALE...IDANA AND MORGANVILLE.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THE STORM MAY
STRENGTHEN OVER THE NEXT SEVERAL MINUTES. BE READY TO TAKE SHELTER IN
CASE A WARNING IS ISSUED.
Local storm report, Oct 14, 6:16 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
616 PM CDT SUN OCT 14 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     HEAVY RAIN       2 SW CARLTON            38.67N 97.32W
10/14/2007  M2.50 INCH       DICKINSON          KS   TRAINED SPOTTER

            2.5 INCHES OF RAIN SINCE APPROXIMATELY 445 PM.

&&

Nearby

River Flood Warnings in Kansas, 2007Every river flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.